Alert archive / New Mexico / Wind Advisories in 2007

Wind Advisory 29, NWS Albuquerque, NM

December 5, 2007

NWS Albuquerque, NM issued this wind advisory at Dec 5, 2007, 3:08 PM MST. It took effect at Dec 6, 2007, 11:00 AM MST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Dec 5, 2007, 3:08 PM MST (22:08 UTC)
In effect from
Dec 6, 2007, 11:00 AM MST
Expired
Dec 6, 2007, 4:02 PM MST
In force
5 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 052208
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
308 PM MST WED DEC 5 2007

NMZ004-005-011-012-060700-
/O.NEW.KABQ.WI.Y.0029.071206T1800Z-071206T2300Z/
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...MORIARTY/ESTANCIA...SANTA ROSA
308 PM MST WED DEC 5 2007

...WIND ADVISORY IN EFFECT FROM 11 AM TO 4 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 4 PM MST THURSDAY. 

WINDS WILL SHIFT TO THE WEST AND SOUTHWEST AND INCREASE SPEED TO
35 MPH THROUGH THURSDAY AFTERNOON. EXPECT GUSTS TO 45 MPH
DEVELOPING BY MID AFTERNOON...WITH GUSTS TO 50 MPH ON THE EAST
SIDE OF THE CENTRAL MOUNTAIN CHAIN AND NORTHEAST HIGHLANDS. EXPECT
STRONGEST WINDS BELOW PASSES AND CANYONS.

AREAS AFFECTED INCLUDE INTERSTATE 40 FROM NEAR MORIARTY EAST TO
NEWKIRK...OR FROM MILE POST 195 TO MILE POST 305...AND INTERSTATE
25 FROM NEAR ELDORADO TO THE COLORADO LINE...OR FROM MILE POST
290 TO MILE POST 460. EXPECT WINDY CONDITIONS ALSO ON HIGHWAY
285...HIGHWAY 60....HIGHWAY 84...HIGHWAY 56...AND HIGHWAY 64.

DRIVERS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

SHY
4 follow-up statements
000 
WWUS75 KABQ 060438
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
938 PM MST WED DEC 5 2007

NMZ004-005-011-012-061200-
/O.CON.KABQ.WI.Y.0029.071206T1800Z-071206T2300Z/
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...MORIARTY/ESTANCIA...SANTA ROSA
938 PM MST WED DEC 5 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 4 PM MST
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 4 PM MST
THURSDAY. 

WEST TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS
TO 45 MPH THURSDAY AFTERNOON FROM THE EAST SLOPES OF THE CENTRAL
MOUNTAINS EASTWARD THROUGH THE NORTHEAST HIGHLANDS AND THE ESTANCIA
VALLEY. EXPECT THE STRONGEST WINDS BELOW PASSES AND CANYONS.

A FEW LOCATIONS TO BE AFFECTED BY GUSTY WINDS INCLUDE INTERSTATE
25 FROM SANTA FE NORTH TO THE COLORADO BORDER...INTERSTATE 40 FROM
NEAR MORIARTY EAST TO NEWKIRK...AS WELL AS HIGHWAY 285 FROM ENCINO
NORTH TO SANTA FE...AND HIGHWAY 84 FROM LAS VEGAS SOUTH TO INTERSTATE
40.

DRIVERS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

GUYER
000 
WWUS75 KABQ 061040
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
340 AM MST THU DEC 6 2007

NMZ004-005-011-012-061900-
/O.CON.KABQ.WI.Y.0029.071206T1800Z-071206T2300Z/
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...MORIARTY/ESTANCIA...SANTA ROSA
340 AM MST THU DEC 6 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
4 PM MST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 4 PM
MST THIS AFTERNOON. 

WEST TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS
TO 45 MPH THURSDAY AFTERNOON FROM THE EAST SLOPES OF THE CENTRAL
MOUNTAINS EASTWARD INTO THE NORTHEAST HIGHLANDS AND THE ESTANCIA
VALLEY. EXPECT THE STRONGEST WINDS BELOW PASSES AND CANYONS.

A FEW LOCATIONS TO BE AFFECTED BY GUSTY WINDS INCLUDE INTERSTATE
25 FROM SANTA FE NORTH TOWARD THE COLORADO BORDER...INTERSTATE
40 FROM NEAR MORIARTY EAST TO NEWKIRK...AS WELL AS HIGHWAY
285 FROM ENCINO NORTH TO SANTA FE...AND HIGHWAY 84 FROM LAS VEGAS
SOUTH TO INTERSTATE 40.

DRIVERS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

40/44
000 
WWUS75 KABQ 061851
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1151 AM MST THU DEC 6 2007

NMZ004-005-011-012-062300-
/O.CON.KABQ.WI.Y.0029.000000T0000Z-071206T2300Z/
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...MORIARTY/ESTANCIA...SANTA ROSA
1151 AM MST THU DEC 6 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. 

WESTERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH
THIS AFTERNOON FROM THE EAST SLOPES OF THE CENTRAL MOUNTAINS
EASTWARD INTO THE NORTHEAST HIGHLANDS AND THE ESTANCIA VALLEY.

A FEW LOCATIONS TO BE AFFECTED BY GUSTY WINDS INCLUDE INTERSTATE
25 FROM SANTA FE NORTH TOWARD THE COLORADO BORDER...INTERSTATE
40 FROM NEAR MORIARTY EAST TO NEWKIRK...AS WELL AS HIGHWAY
285 FROM ENCINO NORTH TO SANTA FE...AND HIGHWAY 84 FROM LAS VEGAS
SOUTH TO INTERSTATE 40.

DRIVERS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$
50
000 
WWUS75 KABQ 062302
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
402 PM MST THU DEC 6 2007

...STRONG WINDS EXPECTED ACROSS THE CENTRAL MOUNTAINS AND
ADJACENT HIGH PLAINS TO THE EAST FRIDAY AFTERNOON...

.THE FLOW ALOFT WILL STRENGTHEN ON FRIDAY AND EVENTUALLY MIX DOWN
TO THE SURFACE. THE STRONGEST WIDNS ARE EXPECTED TO AFFECT THE
HIGHER TERRAIN ACROSS THE CENTRAL AND SOUTH CENTRAL MOUNTAINS AS
WELL AS THE HIGH PLAINS TO THE EAST OF THE CENTRAL MOUNTAINS
FRIDAY AFTERNOON. 

NMZ005-011-012-071200-
/O.CAN.KABQ.WI.Y.0029.000000T0000Z-071206T2300Z/
/O.NEW.KABQ.WI.Y.0030.071207T1900Z-071208T0100Z/
NORTHEAST HIGHLANDS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...MORIARTY/ESTANCIA...
SANTA ROSA
402 PM MST THU DEC 6 2007

...WIND ADVISORY IN EFFECT FROM 12 PM TO 6 PM MST FRIDAY...
...WIND ADVISORY IS CANCELLED FOR TODAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 6 PM MST FRIDAY. THE
WIND ADVISORY WHICH HAD BEEN ISSUED FOR TODAY HAS BEEN CANCELLED. 

SOUTHWEST WINDS WILL INCREASE TO BETWEEN 25 TO 35 MPH WITH GUSTS TO 50
MPH FRIDAY AFTERNOON.

DRIVERS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.


$$

NMZ004-070015-
/O.CAN.KABQ.WI.Y.0029.000000T0000Z-071206T2300Z/
SANGRE DE CRISTO MOUNTAINS-
INCLUDING THE CITY OF...RED RIVER/TAOS/SANTA FE
402 PM MST THU DEC 6 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
WIND ADVISORY. 

WINDS HAVE DROPPED BELOW ADVISORY LEVELS SO THE ADVISORY HAS BEEN CANCELLED.

$$

NMZ010-016-017-071200-
/O.NEW.KABQ.WI.Y.0030.071207T1900Z-071208T0100Z/
SANDIA/MANZANO MOUNTAINS-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...SANDIA PARK/CEDAR CREST...CARRIZOZO...
RUIDOSO
402 PM MST THU DEC 6 2007

...WIND ADVISORY IN EFFECT FROM 12 PM TO 6 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 6 PM MST FRIDAY. 

SOUTHWEST WINDS WILL INCREASE TO BETWEEN 25 TO 35 MPH WITH GUSTS TO 50
MPH FRIDAY AFTERNOON.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

50

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 5, 3:00 PM MST, 8 minutes earlier.

Area forecast discussion, Dec 5, 3:00 PM MST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MST WED DEC 5 2007

.DISCUSSION...WEATHERWISE YOU NAME IT AND WE MAY WELL HAVE IT...OR
MOST OF IT...OVER THE NEXT SEVERAL DAYS. COMPLEX PATTERN SETTING
UP WITH 2 OR 3 SIGNIFICANT UPPER LOWS/SHORT WAVES AFFECTING NM NEXT
5 OR 6 DAYS. FOR NOW THE FIRST SIGNIFICANT DOLLOP OF MOISTURE
INVADING N SECTIONS OF NM AND WITH DRY AIR AT LOW LEVELS ANY PCPN
SHOULD BE TRACE OR JUST A FEW HUNDREDTHS AT MOST. THU AFTN WINDS
ALOFT COMBINED WITH TIGHTENING SFC PRES GRADIENT SEEMS LIKELY TO
BE ENOUGH FOR AT LEAST MARGINAL WIND ADVISORY ZONES 4...5...11...AND
12. SO IT HAS BEEN HOISTED. BACK TO PCPN...LITTLE IF ANY EXPECTED
THU AND THU EVENING...THOUGH SOME LIGHT SNOW AND RAIN SEEMS
POSSIBLE NEAR OR NORTH OF A LINE FROM SOUTHERN CHUSKAS TO ROUGHLY
ANGEL FIRE. THEREAFTER PCPN LOOKS TO EXPAND ENOUGH TO AFFECT MOST
OF NW HALF OF NM BY FRI NIGHT...BUT INITIAL MOISTURE AND PCPN SURGE
WILL DECREASE FROM W TO E LATER FRI NIGHT AND SAT MORNING AS FIRST
SIGNIFICANT DISTURBANCE WEAKENS WHILE CROSSING THE STATE. COLD
FRONT DROPS FROM NE TO SW ACROSS MOST OF THE STATE BETWEEN LATE
SAT AND LATE SUN. THAT SHOULD INCREASE OVERRUNNING AND ISENTROPIC
LIFT IN THE COLDER AIRMASS BEHIND THE FRONT WHICH SHOULD ACT TO
EXPAND PCPN...MOSTLY FROZEN OR FROZEN/FREEZING MIX. A THIRD WAVE
OF PCPN IS POSSIBLE LATER MON INTO TUE AS THE BIGGEST PIECE OF
THIS STORM COMPLEX APPROACHES THEN CROSSES NM. PATH OF THAT MORE
UNCERTAIN THAN THE INITIAL SYSTEM. POSTED 1 SPS CONCERNING THIS
SYSTEM THIS AM AND ANOTHER DUE WITHIN THE HOUR.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  32  50  36  48 /   5  10  40  40
GALLUP..........................  28  55  35  49 /   5   5  20  40
GRANTS..........................  28  56  32  52 /   5   5  10  20
GLENWOOD........................  33  65  34  60 /   5   0   5  20
CHAMA...........................  22  48  24  46 /  20  20  40  50
LOS ALAMOS......................  30  52  32  52 /   5   5  10  20
RED RIVER.......................  24  45  25  47 /  10  10  20  30
TAOS............................  28  50  30  50 /  10   5  10  20
SANTA FE........................  31  54  35  55 /   5   5  10  10
SANTA FE AIRPORT................  33  56  35  53 /   5   5  10  10
ESPANOLA........................  25  57  28  56 /   5   5  10  10
ALBUQUERQUE HEIGHTS.............  38  60  40  57 /   5   5   5   5
ALBUQUERQUE VALLEY..............  34  61  36  58 /   5   0   5   5
ALBUQUERQUE FOOTHILLS...........  35  57  37  57 /   5   5   5   5
ALBUQUERQUE WEST MESA...........  36  60  38  59 /   5   5   5   5
SOCORRO.........................  32  65  33  63 /   5   0   0   5
SANDIA PARK/CEDAR CREST.........  31  54  31  52 /   5   5   5  10
MORIARTY/ESTANCIA...............  27  61  32  56 /   5   0   0   5
CARRIZOZO.......................  33  63  34  63 /   5   0   0   5
RUIDOSO.........................  31  61  35  60 /   5   0   0   5
RATON...........................  31  56  31  53 /  10   5  10  10
LAS VEGAS.......................  35  60  34  57 /  10   5   5   5
ROY.............................  35  58  35  58 /  10   5   5   5
CLAYTON.........................  36  62  34  55 /   5   5   5   5
SANTA ROSA......................  36  70  38  66 /  10   5   5   5
TUCUMCARI.......................  40  68  40  67 /  10   5   0   5
FORT SUMNER.....................  34  71  35  72 /   5   5   0   5
CLOVIS..........................  39  69  39  68 /   5   5   0   5
PORTALES........................  37  70  37  72 /   5   5   0   5
ROSWELL.........................  38  73  42  74 /   5   0   0   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 11 AM TO 4 PM MST THURSDAY FOR THE FOLLOWING
ZONES...NMZ004-005-011-012.

&&

43
Hazardous weather outlook, Dec 5, 6:00 AM MST, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MST WED DEC 5 2007

NMZ001>021-026-061300-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
600 AM MST WED DEC 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

BREEZY TO WINDY CONDITIONS ARE EXPECTED THURSDAY ALONG AND EAST OF
THE CENTRAL MOUNTAIN CHAIN. A WIND ADVISORY MAY BE NEEDED ACROSS
THIS AREA AS WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE
POSSIBLE.

A SERIES OF STORM SYSTEMS WILL AFFECT THE STATE BETWEEN THURSDAY
NIGHT AND EARLY NEXT WEEK. THE FIRST OF WHICH WILL BEGIN TO
AFFECT NORTHWEST NEW MEXICO THURSDAY NIGHT AND SPREAD EASTWARD
THROUGH SATURDAY. THE WESTERN HALF OF NEW MEXICO IS EXPECTED TO
RECEIVE THE BULK OF PRECIPITATION. MUCH OF THE PRECIPITATION WILL
BEGIN AS RAIN AND THEN TURN TO SNOW FRIDAY NIGHT...WITH A RAIN AND
SNOW MIX EXPECTED SATURDAY. SIGNIFICANT SNOWFALL ACCUMULATIONS ARE
POSSIBLE...ESPECIALLY ACROSS THE NORTHERN MOUNTAINS.

ISOLATED TO SCATTERED RAIN AND SNOW SHOWERS ARE POSSIBLE SUNDAY
AND MONDAY...BUT OVERALL...PRECIPITATION COVERAGE SHOULD DECREASE.
THE NEXT STORM SYSTEM WILL AFFECT THE STATE MONDAY NIGHT AND
TUESDAY...WITH ANOTHER ROUND OF WIDESPREAD PRECIPITATION
ANTICIPATED...AND THIS TIME...PRECIPITATION MAY LARGELY BE IN THE
FORM OF SNOW. HOWEVER...PARTS OF THE EASTERN PLAINS COULD RECEIVE
A WINTRY MIX OF SNOW...FREEZING RAIN AND SLEET.

SOME UNCERTAINTY CONTINUES WITH REGARDS TO THE TIMING OF THE TWO
SYSTEMS. IF YOU ARE PLANNING ON TRAVELING OR ENGAGING IN OUTDOOR
ACTIVITIES DURING THIS TIME...PLEASE STAY TUNED TO THE LATEST
FORECASTS. FOR MORE INFORMATION...PLEASE SEE THE SPECIAL WEATHER
STATEMENT BY VISITING OUR WEBSITE...WWW.SRH.NOAA.GOV/ABQ OR
LISTENING TO NOAA WEATHER RADIO.

REMEMBER... WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE
LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

34

In the hours before

Special weather statement, Dec 5, 10:00 AM MST, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1000 AM MST WED DEC 5 2007

NMZ001>021-026-052300-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
1000 AM MST WED DEC 5 2007

...NEW ROUNDS OF RAIN AND SNOW LIKELY FOR NORTHERN AND CENTRAL
NEW MEXICO LATE THIS WEEK THROUGH EARLY NEXT WEEK...

THE CURRENT DRY AND MILDER WEATHER PATTERN OF THIS WORK WEEK WILL BE
RUNNING ITS COURSE AS THE WEEK NEARS ITS END. AT LEAST TWO SEPARATE
STORM SYSTEMS ARE EXPECTED TO BRING FAIRLY WIDESPREAD AND
POTENTIALLY SUBSTANTIAL PRECIPITATION TO THE STATE FROM LATE THIS
WEEK THROUGH EARLY NEXT WEEK. THESE STORMS WILL LIKELY BE SOMEWHAT
COLDER THAN THE PREVIOUS STORM BRINGING LOWER SNOW LEVELS WITH THEM.

THE FIRST STORM SYSTEM WILL REACH NORTHERN CALIFORNIA
THURSDAY...DIVE INTO NORTHWEST ARIZONA FRIDAY AFTERNOON OR
NIGHT...THEN TURN NORTHEAST FRIDAY NIGHT AND SATURDAY. MOISTURE IS
EXPECTED TO GET DRAWN NORTH INTO NEW MEXICO AHEAD OF THIS SYSTEM.
SIGNIFICANT SNOW AND LOW ELEVATION RAIN SHOULD BEGIN LATER THURSDAY
NIGHT OVER THE FAR NORTHWEST AND NORTH CENTRAL PORTIONS OF THE
STATE...THEN IT SHOULD SPREAD INTO A GOOD PORTION OF THE NORTHWEST
HALF OR TWO THIRDS OF THE STATE LATE FRIDAY AND EARLY SATURDAY.
WHILE THE BEST CHANCE FOR MORE WIDESPREAD SIGNIFICANT
PRECIPITATION...MOSTLY SNOW...WITH THIS INITIAL SYSTEM WILL BE OVER
THE WESTERN AND NORTHERN MOUNTAINS OF THE STATE...THE EASTERN PLAINS
AND CENTRAL VALLEYS WILL RECEIVE ONLY ISOLATED TO PERHAPS SCATTERED
SHOWERS. THAT MAY TURN OVER TO SCATTERED SNOW OR MIXED PRECIPITATION
SATURDAY NIGHT AND SUNDAY MORNING ACROSS THE EASTERN PLAINS AS A
BACK DOOR COLD FRONT SURGES SOUTH AND WEST ACROSS THAT AREA. AS THE
COLDER AIR BEHIND THAT FRONT OVERSPREADS A GOOD PORTION OF THE REST
OF THE STATE SUNDAY AND SUNDAY NIGHT THERE MAY BE ANOTHER UPSWING IN
PRECIPITATION...MOSTLY SNOW OR SOME PRECIPITATION MIX. A SECOND
STORM IS FORECAST TO TAKE SHAPE OVER SOUTHERN CALIFORNIA SUNDAY AND
REACH NEW MEXICO LATER MONDAY OR TUESDAY. ANOTHER SURGE OF MOISTURE
IS LIKELY WITH THIS SYSTEM. SNOW LEVELS MAY BE EVEN LOWER WITH
THIS SECOND STORM. THUS THE BULK OF PRECIPITATION MAY BE IN THE FORM
OF SNOW...ESPECIALLY MONDAY NIGHT. THE PATH OF THIS SECOND STORM AND
ITS ATTENDANT PRECIPITATION IS MORE IN QUESTION THOUGH THAN THAT OF
THE FIRST SYSTEM...SO WHETHER THE SECOND STORM SPREADS MORE
PRECIPITATION ACROSS THE SOUTHEAST HALF OR THE NORTHWEST HALF OF THE
STATE IS STILL DEBATABLE.

WITH THE EXACT DETAILS OF THE APPROACHING ADVERSE WEATHER NOT YET
EXACTLY PRECISE...THOSE PLANNING TRAVEL OR OTHER OUTDOOR ACTIVITIES
ACROSS NORTHERN AND CENTRAL NEW MEXICO SHOULD REMAIN IN CLOSE TOUCH
WITH THEIR PREFERRED WEATHER INFORMATION SOURCE TO BE SURE YOU HAVE
THE LATEST FORECASTS AND STATEMENTS. ALLOW FOR SOME DELAYS IN TRAVEL
LATE THIS WEEK THROUGH EARLY NEXT WEEK AND PREPARE YOUR VEHICLE FOR
WINTER DRIVING CONDITIONS.

43

Nearby

Wind Advisories in New Mexico, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.